Idaho, 2004

Damaging Wind in Idaho, June 3, 2004

June 3, 2004 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 3, 2:10 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
310 PM MDT THU JUN 3 2004

.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWING A BROAD FLAT RIDGE OVER THE CENTRAL
STATES WITH A DEEP LOW POSITIONED OVER THE GULF OF ALASKA.  TWO
DISTURBANCES WERE EVIDENT IN WATER VAPOR SATELLITE IMAGERY EJECTING
FROM LOW INTO/ACROSS WESTERN STATES.  FIRST WEAKER WAVE WAS LIFTING
NE THROUGH SRN IDAHO SPARKING SOME HIGH BASED CONVECTION WHILE
SECOND STRONGER WAVE WAS PUSHING THROUGH NRN CALIFORNIA.  FIRST WAVE
TO EXIT FORECAST AREA THIS EVENING SUSTAINING SOME WEAK
CONVECTIONS.  SECOND WAVE EXPECTED TO REACH SW IDAHO LATE TONIGHT
(06-12Z) LIFTING NE THROUGH REGION FRIDAY (AVN ABOUT 6HRS SLOWER
WITH PROGRESSION) SUSTAINING CONVECTION OVER REGION LATE TONIGHT
AND THROUGH THE DAY FRIDAY.  NEGATIVE TILT UPPER TROUGH SWINGS
THROUGH PACIFIC NW STATES SATURDAY AS MAIN LOW APPROACHES BC COAST.
GOOD PATTERN FOR SEVERE WEATHER AND BEST INSTABILITY AND DYNAMICS
PLACE THAT POTENTIAL THREAT IN ERN WASHINGTON. WILL CONTINUE WITH
SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES AS
TROUGH BRUSHES REGION.  LOW CONTINUES TO MIGRATE ESE SUNDAY AND
MONDAY WITH BRUNT OF PRECIPITATION FALLING OVER NRN IDAHO/MONTANA
AS WINDY CONDITIONS SPREAD ACROSS SRN IDAHO. THUS HAVE LIMITED
PRECIPITATION POTENTIAL TO NRN ZONES AND BUMPED WINDS UPWARD SUNDAY
AS DRY SURFACE FRONT SLIPS THROUGH REGION ALONG WITH 110KT 300MB
JET. UPPER LOW GRADUALLY LIFTS NE INTO CNTRL CANADA MONDAY/TUESDAY
OF NEXT WEEK AS SECONDARY SHORT-WAVE ENERGY DIGS SE INTO NEVADA WITH
A WEAK HANG-BACK LOW SPINNING UP OVER SW IDAHO.  LOW EVENTUALLY
LIFTS NE ACROSS FORECAST AREA LATE WEDNESDAY AS A DRY WEST FLOW AND
WARMER TEMPERATURES RETURN TO THE REGION. HUSTON
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 3, 4:00 AM MST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 3 2004

IDZ017>023-031-032-041200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 3, 6:34 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
734 PM MDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     POCATELLO               42.88N 112.47W
06/03/2004  65 MPH           BANNOCK            ID   TRAINED SPOTTER

            SPOTTER ESTIMATES WINDS AT 65-70 MPH.

0625 PM     LIGHTNING        AMERICAN FALLS          42.78N 112.85W
06/03/2004                   POWER              ID   LAW ENFORCEMENT

            STATE POLICE REPORTED VERY HEAVY RAIN ON I-86 AT AMERICAN
            FALLS WITH VISIBILITY REDUCED TO 1 MILE, LIGHTNING AND
            STRONG WINDS.

0615 PM     TSTM WND GST     8 W AMERICAN FALLS      42.78N 113.01W
06/03/2004  60 MPH           POWER              ID   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS. ONE PICKUP TRUCK PUSHED INTO
            ANOTHER AND 40 FOOT IRRIGATION PIPE REMOVED FROM STORAGE
            RACK.

0555 PM     TSTM WND GST     RUPERT                  42.62N 113.67W
06/03/2004  35 MPH           MINIDOKA           ID   AMATEUR RADIO

            WIND GUST TO 25MPH AND 0.10 INCH OF RAIN. EAST OF
            LOCATION, ESTIMATE WIND GUSTS OF 35-45MPH.

0543 PM     TSTM WND GST     HAMER                   43.93N 112.20W
06/03/2004  0 MPH            JEFFERSON          ID   LAW ENFORCEMENT

            JEFFERSON COUNTY SHERIFFS OFFICE REPORTED A ROOF BLOWN
            OFF IN HAMER AND DOWNED POWER LINES.

0535 PM     TSTM WND GST     2 N RUPERT              42.65N 113.67W
06/03/2004  30 MPH           MINIDOKA           ID   TRAINED SPOTTER

            WINDS ESTIMATED AT 30-35MPH. 0.10 INCH RAINFALL. STORM
            LASTED A FEW MINUTES.

0510 PM     TSTM WND GST     2 W RUPERT              42.62N 113.71W
06/03/2004  65 MPH           MINIDOKA           ID   BROADCAST MEDIA

            3/4 INCH HAIL WITH WIND GUSTS ESTIMATED AT 65-80 MPH.
            APPEARED TO PICK UP COWS IN NEARBY FIELD.

&&

GEW

The radar

The Pocatello radar (KSFX), 83 km away, was scanning. The volume nearest the first event began at 01:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 3, 6:35 PM MST to 6:45 PM MST
Where
Jefferson County, Countywide
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.817, -112.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407862.